Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 83, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 3, 2017, 11:14 PM CDT for Roger Mills County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2017, 11:14 PM CDT (04:14 UTC)
- Expired
- Apr 3, 2017, 11:43 PM CDT
- In force
- 29 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Roger Mills County, OK
The radar
The Altus AFB radar (KFDR), 159 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3063 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
483
WUUS54 KOUN 040414
SVROUN
OKC129-040500-
/O.NEW.KOUN.SV.W.0083.170404T0414Z-170404T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1114 PM CDT MON APR 3 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Central Roger Mills County in western Oklahoma...
* Until midnight CDT
* At 1114 PM CDT, a severe thunderstorm was located 6 miles east of
Reydon, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cheyenne, Reydon, Strong City and Roll.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3561 9993 3579 9990 3579 9938 3551 9943
TIME...MOT...LOC 0414Z 281DEG 31KT 3568 9982
HAIL...1.00IN
WIND...60MPH
$$
BRB3 follow-up statements
561
WWUS54 KOUN 040421
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1121 PM CDT MON APR 3 2017
OKC129-040500-
/O.CON.KOUN.SV.W.0083.000000T0000Z-170404T0500Z/
Roger Mills OK-
1121 PM CDT MON APR 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR CENTRAL ROGER MILLS COUNTY...
At 1121 PM CDT, a severe thunderstorm was located 5 miles northwest
of Cheyenne, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cheyenne and Strong City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3559 9983 3577 9980 3576 9938 3551 9943
TIME...MOT...LOC 0421Z 280DEG 31KT 3567 9974
HAIL...1.00IN
WIND...60MPH
$$
BRB368
WWUS54 KOUN 040436
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1136 PM CDT MON APR 3 2017
OKC129-040500-
/O.CON.KOUN.SV.W.0083.000000T0000Z-170404T0500Z/
Roger Mills OK-
1136 PM CDT MON APR 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR EAST CENTRAL ROGER MILLS COUNTY...
At 1136 PM CDT, a severe thunderstorm was located near Strong City,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Strong City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3559 9965 3575 9960 3575 9938 3554 9943
TIME...MOT...LOC 0436Z 280DEG 31KT 3567 9955
HAIL...1.00IN
WIND...60MPH
$$
BRB057
WWUS54 KOUN 040443
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1143 PM CDT MON APR 3 2017
OKC129-040453-
/O.CAN.KOUN.SV.W.0083.000000T0000Z-170404T0500Z/
Roger Mills OK-
1143 PM CDT MON APR 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROGER MILLS
COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However small hail and
gusty winds are still possible with this thunderstorm.
LAT...LON 3559 9965 3575 9960 3575 9938 3554 9943
TIME...MOT...LOC 0440Z 281DEG 31KT 3566 9947
$$
BRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 9:18 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 3, 9:18 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion...UPDATED National Weather Service Norman OK 918 PM CDT Mon Apr 3 2017 .UPDATE... Increased POPs across northern half of Oklahoma. && .DISCUSSION... Storms will affect mainly northwest Oklahoma late this evening and tonight, possibly making it into north-central portions of Oklahoma before weakening. Little in the way of instability but strong cloud-bearing layer shear allowing for elevated supercell structures over the northern Texas Panhandle. Shear weakens farther east so do not expect a persistent hail threat from any storms. Increased POPs across northern half of Oklahoma for the overnight period given current radar observations and latest highres model output. && .PREV DISCUSSION... /issued 638 PM CDT Mon Apr 3 2017/ DISCUSSION... AVIATION... /For the 00z TAFs/ Showers may impact northwest and north TAF sites later tonight, and there is a low probability of MVFR ceilings late tonight into early tomorrow morning, mainly for the central and northern Oklahoma TAF sites. The best chance of MVFR to possibly IFR ceilings will be tomorrow across northwest and north central Oklahoma. Instability may be sufficient for thunderstorms at Ponca City tomorrow afternoon, and possibly as far south and west as OKC/OUN. Uncertainties for this forecast are mainly with ceiling heights, and timing of the greatest chance for shower/thunderstorms. PREV DISCUSSION... /issued 248 PM CDT Mon Apr 3 2017/ DISCUSSION... Another round of showers and storms are expected across portions of the fa tonight into early Wednesday. An upper low is expected to move NE across parts of the southern and central Plains Tuesday. At the surface, a low is expected to develop in NE NM and move into western north Texas/southwest OK by tomorrow morning. This sfc low will then move NE across the fa with a cold front moving across the area Tuesday/Tuesday night. Showers/storms are expected to move into NW/N portions of the fa tonight into Tuesday morning as the upper low approaches the area. Chances will increase across much of the area Tuesday afternoon/night as the sfc low and front move across the fa and upper low continues to track NE across the Plains. The question for Tuesday will be the amount of moisture return to the fa. However, models show enough moisture along with steepening laps rates could be sufficient for some strong to severe storms to be possible Tuesday afternoon/evening, mainly in eastern portions of the fa. Rain chances will end Tuesday night into Wednesday morning as the upper low begins to move away from the area. The rest of the week will remain dry with warm/hot temperatures expected this weekend. Shower and thunderstorm changes will return to parts of the area Sunday into early next week as another upper system moves across the Plains dragging a cold front across the fa. Fire Weather... Increased fire weather concerns will be possible Tuesday afternoon across portions of western north Texas where rh will likely drop into the 20-30 percent range and gusty southwest to west winds are expected. The recent rains have helped the vegetation green up a bit across the area but the green up may not be quite enough to completely mitigate the expected conditions. Not expecting to need a Red Flag Warning but a RFD statement may be needed for this area Tuesday. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 52 74 45 62 / 10 30 30 10 Hobart OK 49 67 41 63 / 10 30 20 10 Wichita Falls TX 52 79 46 67 / 10 10 10 10 Gage OK 44 49 38 60 / 60 70 50 10 Ponca City OK 49 64 44 60 / 20 70 70 20 Durant OK 54 82 50 65 / 10 20 30 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 12/11
Hazardous weather outlook, Apr 3, 9:12 PM CDT, 2 hours 2 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 912 PM CDT Mon Apr 3 2017 OKZ004>048-050>052-TXZ083>090-041000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 912 PM CDT Mon Apr 3 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... .Thunderstorms... Storms will move into northwest Oklahoma from the Texas Panhandle late this evening and spread eastward overnight, staying north of Interstate-40. As the storms move east, they are expected to weaken. There is a chance that a few storms may produce marginally severe hail over northwest parts of Oklahoma. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... There is a slight risk for severe thunderstorms Tuesday afternoon and evening, mainly near and east of line extending from Ponca City and Stillwater, to Pauls Valley and Ardmore. There is a marginal risk for severe thunderstorms east of Cherokee, to Watonga, to Duncan. Large hail and damaging winds will be the primary concerns. Thunderstorm chances return to the forecast next Sunday. .Fire Weather... Elevated fire dangers will be seen across western north Texas Tuesday afternoon with gusty southwest winds and low humidities. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Apr 3, 9:48 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 948 PM CDT MON APR 3 2017 OKZ009-014-040330- Roger Mills OK-Ellis OK- 948 PM CDT MON APR 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Roger Mills and southwestern Ellis Counties Until 1030 PM CDT... AT 946 PM CDT, a strong thunderstorm was located 8 miles west of Higgins, moving east at 40 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3628 10000 3629 9966 3589 9978 3596 10000 TIME...MOT...LOC 0246Z 279DEG 33KT 3614 10018 BRB
Special weather statement, Apr 3, 10:49 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1049 PM CDT MON APR 3 2017
OKZ014-040415-
Roger Mills OK-
1049 PM CDT MON APR 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwest Roger Mills County
Until 1115 PM CDT...
AT 1046 PM CDT, a strong thunderstorm was located 9 miles north of
Allison, moving east at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3586 10000 3588 9974 3586 9972 3585 9969
3560 9969 3563 10000
TIME...MOT...LOC 0346Z 271DEG 35KT 3575 10010
BRBSpecial weather statement, Apr 3, 11:02 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1102 PM CDT MON APR 3 2017
OKZ009-014-040430-
Roger Mills OK-Ellis OK-
1102 PM CDT MON APR 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Roger Mills and
southeastern Ellis Counties Until 1130 PM CDT...
AT 1100 PM CDT, a strong thunderstorm was located 8 miles south of
Harmon, moving east at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3612 9969 3613 9938 3590 9938 3590 9937
3587 9938 3594 9970
TIME...MOT...LOC 0400Z 275DEG 25KT 3602 9959
BRBThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 9:48 PM CDT | Special Weather Statement | OUN | Ellis | 42 min |
| Apr 3, 10:49 PM CDT | Special Weather Statement | OUN | Roger Mills | 26 min |
| Apr 3, 11:02 PM CDT | Special Weather Statement | OUN | Ellis | 28 min |
| Apr 3, 11:29 PM CDT | Special Weather Statement | OUN | Dewey | 31 min |
| Apr 3, 11:43 PM CDT | Special Weather Statement | OUN | Custer | 32 min |
| Apr 4, 12:13 AM CDT | Special Weather Statement | OUN | Custer | 47 min |
| Apr 4, 12:43 AM CDT | Special Weather Statement | OUN | Blaine | 32 min |
| Apr 4, 1:19 AM CDT | Special Weather Statement | OUN | Kingfisher | 26 min |
| Apr 4, 1:44 AM CDT | Special Weather Statement | OUN | Kingfisher, Logan | 46 min |
| Apr 4, 3:30 PM CDT | Special Weather Statement | OUN | Seminole | 30 min |
| Apr 4, 3:35 PM CDT | Special Weather Statement | OUN | Kingfisher | 25 min |
| Apr 4, 3:40 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 35 min |
| Apr 4, 3:43 PM CDT | Special Weather Statement | OUN | Lincoln | 32 min |
| Apr 4, 3:45 PM CDT | Special Weather Statement | OUN | Oklahoma | 30 min |
| Apr 4, 3:47 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 43 min |
| Apr 4, 4:08 PM CDT | Special Weather Statement | OUN | Lincoln | 37 min |
| Apr 4, 4:18 PM CDT | Special Weather Statement | OUN | Lincoln | 27 min |
| Apr 4, 4:19 PM CDT | Special Weather Statement | OUN | Kingfisher | 26 min |
| Apr 4, 4:20 PM CDT | Special Weather Statement | OUN | Hughes | 25 min |
| Apr 4, 4:23 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 22 min |
| Apr 4, 4:25 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 20 min |
| Apr 4, 4:33 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 42 min |
| Apr 4, 4:45 PM CDT | Special Weather Statement | OUN | Logan | 30 min |
| Apr 4, 4:47 PM CDT | Special Weather Statement | OUN | Hughes | 28 min |
| Apr 4, 4:57 PM CDT | Special Weather Statement | OUN | Coal | 33 min |
| Apr 4, 5:09 PM CDT | Special Weather Statement | OUN | Noble | 36 min |
| Apr 4, 5:33 PM CDT | Special Weather Statement | OUN | Payne | 27 min |
| Apr 4, 5:34 PM CDT | Special Weather Statement | OUN | Atoka, Bryan | 26 min |
| Apr 4, 5:42 PM CDT | Special Weather Statement | OUN | Kay | 33 min |
| Apr 4, 5:46 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 44 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.